VIDEO: Cop Uses Narcan To Save Partner From Accidental Overdose

A Columbus police officer was making a drug arrest when it suddenly went bad.

Columbus, OH – An Ohio police officer’s bodycam captured the moment when another officer was saved by the opioid overdose drug, Narcan, after he was exposed to an unknown substance during a drug arrest.

The incident occurred at approximately 5 p.m. on April 8, when Columbus police officers arrested an unnamed woman outside of a gas station, WCMH reported.

One of the officers began experiencing possible drug overdose symptoms, and his partner immediately radioed for an ambulance, the video showed.

“Ask her what it is,” the affected officer told him, while he sat in his patrol vehicle.

The video showed the officer as he opened the back door of his police car to address the handcuffed woman.

“What is that?” he demanded. “What is that that you have?”

“She called it ‘icer’ I swear to God, that’s what she told me,” the suspect responded.

“Fentanyl in it?” the officer asked.

“Not that I know of,” the woman responded, shaking her head.

“What is it? Meth?” the officer attempted to clarify.

“It’s supposed to be meth... meth and ice,” the woman said.

The officer shut the car door, and returned to his fellow officer’s aid.

He directed a third officer to prepare a dose of Narcan.

“Load it up,” he told him, while commanding the affecting officer to “take this.”

“Wanna do it yourself?” the third officer asked the affected officer, as he brought the precautionary Narcan dose to him.

“No. You do it,” the coordinating officer interjected. “One in each nostril.”

The affected officer began to retch after the drug was administered, and his fellow officers pulled him from the driver’s seat and onto the ground to better position him as he recovered.

“Help’s on the way, buddy,” the officer said. “You’re alright.”

The officer was transported to a local medical facility for treatment, Sergeant Dean Worthington told WCMH.

Sgt. Worthington could not provide information regarding the officer’s condition.

You can see the video of the incident below:

Comments
View Older Messages
Buzz17
Buzz17

No one who uses these dangerous drugs can say they didn't know what they'd do! They freely choose to kill themselves. Would be better if they did it quickly rather than endanger the lives of innocent people who want to live & do what they can to make their communities better places for people to live!

Just-My-Thoughts
Just-My-Thoughts

I pray he's ok with no side effects. The officers need training in using the antidote so speed up time. God bless them all, such a dangerous job for them.

61mouse
61mouse

Officers need more training . When need to use Narcan is NOT the time to be reading instructions . Unless it's a druggie then take your time

rwingjr
rwingjr

I'd definitely say the police need to practice this. From what I could see in the video, the Narcan being used was made for injection into an IV or possibly IM. It wasn't the nasal spray.

UrCareerUrChoice
UrCareerUrChoice

It's very sad you could be so callous about someone son or daughter. Most "druggies" have parents, children, spouses and friends that love them dearly. A lot of "druggies" go through a short using phase and do recover to lead VERY successful lives that saves other peoples lives, some are ministers, cops, fire fighters, and most are much more caring, loving and definitely more lovable than you are with your hateful, selfish and God hating commemt